Status
Not open for further replies.

Zanmorian

New member
Joined
May 10, 2016
Messages
5
Reason
Other
Country
NET
State
Noord-Holland
City
Blaricum
Hello there,

This is my first post on this forum, and first I want to say: I'm sorry to all out there who suffer from ALS or saw someone suffer from it. May this world be ridden of this disease. I mean no offense in any way by asking these questions, I only search for help.

My name is Duncan and I'm a 21 year old man who's been quite healthy throughout my life.

My journey began in early December 2015, I felt a weird feeling in my left arm as if it was really warm while it was in fact cold. This was followed up by a tingling feeling which spread really quick over my entire body in the evening. When the weekend was over I went to my doctor who'm had suspicions about the medication I use, which in any case we're causing slight tremors and fasciculations. Nothing I ever worried about. (This was based on that they appeared when I began using the meds) I was send to a psychiatrist to handle the medications, she also wanted me to see a neuro just to be sure.

The neuro suspected MS and ordered a MRI of the brain and an EMG via the arms and legs. These came out clean and to see if something else was the case he also made an MRI of the neck. Which came out clean aswell. He said there was almost no chance of me having MS.

Now more then 5 months further I am still at a loss what I may have. In those few months some new symptoms appeared which aswell as the already present symptoms became worse in the course of weeks. Two of which I am really scared of and made my suspicions over ALS. One day I suddenly couldn't breathe in deep via the lungs, when I tried the muscles under and close to the armpit they just wouldn't let me, they would cramp up and pain would ensue. Breathing via the belly wouldn't cause problems, so I could breath deeper via the more natural way. But when exercising I really felt an impairment. Two weeks after I couldn't hold liquids quite well in my mouth, it would go on into the throat without trying to swallow, I also choked sometimes when drinking. I also noticed I ate slower and slower with the weeks going by, I always ate slow, but this was something different. I'm going to a specialist soon to have this checked out. But I'm really worried about bulbar onset ALS. The fasculations I'm having in my arms and legs are suddenly also becoming worse and worse. When I lift a glass it shakes like a mad man. My walking has also changed because if it. Tingling has never been seen in an ALS case as far as I have read. But the tingling has gone away and has made place for the new symptoms I just said. Can these sudden breathing problems and swallowing problems be a sign of ALS? I'm aware of my slim chances as I'm only 21. But my symptoms don't lie.

Again, I mean no harm, I'm just really worried. And again, I am sorry for those involved in ALS. None should ever suffer from it.

My best regards,

Duncan
 
Hi, Duncan,

Based on what you've reported and not knowing what medication(s) are suspected, I can truthfully say that adverse effects of psychotropics are far more likely than ALS in your case.

For example, I have the hold glass/shaky hands thing, have for decades. Some people are susceptible and if I were on meds that could exacerbate it, it certainly might be worse.

ALS just doesn't typically present with all the features you describe over several months, nor with tingling, as you note. And I gather the issues with swallowing and breathing aren't the same every day, so you really haven't progressed to true bulbar dysfunction as near as I can make out.

I'm glad you're seeing a specialist but I am confident ALS is not in the picture.

Best,
Laurie
 
Hello Laurie,

My thanks for your reply, it means a lot. I've suspected the meds for a while now. But had a hard time believing it could all be caused by such a med. Which for the record goes under the name: Seroquel. I've always had a shaky hand, runs in the family. But it just got a lot worse in the course of 1 year. And well, for the swallowing problem. It seems to be getting worse really slowly. But seems to be worse if I pay attention to it, so may aswell be anxiety. I hope so, I hope you are right.

Bless you and thanks again.

My best regards,

Duncan
 
Hello,

You are probably right, I've heard some weird stories about that med. I'm busy getting rid of it. And I hope that it will clear me of these weird symptoms, thanks people for the information.

Stay strong.
 
Hi there-
Seroquel works directly on the central nervous system. There have been multiple lawsuits in the US as a result of the effects this drug has on various functions- notably, in your possible situation, with both breathing and speech, and also with increased anxiety. Many many very necessary mood/anxiety medications cause tremor and muscular symptoms. It's not that you shouldn't use them so much as you need to be in close communication with your prescribing physician to manage your symptoms. Please be very careful about how quickly you withdraw from Seroquel.

Best
 
Status
Not open for further replies.
Back
Top
< >